Alert archive / Pennsylvania / Flash Flood Warnings in 2006

Flash Flood Warning 75, NWS Binghamton, NY

June 28, 2006Wayne County, Pennsylvania

NWS Binghamton, NY issued this flash flood warning at Jun 28, 2006, 6:17 PM EDT for Wayne County, Pennsylvania. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2006, 6:17 PM EDT (22:17 UTC)
Expired
Jun 28, 2006, 9:15 PM EDT
In force
3 hr
Issued by
NWS Binghamton, NY
Area
Counties, with a storm outline in the text

County Wayne County, PA

The radar

The Binghamton radar (KBGM), 88 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 6:30 PM EDTFLASH FLOOD5 Sw Hawley, PAROADS FLOODED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2006-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 55 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2006-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 209 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
55 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
499 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
209 m²/s²
0-3 km storm-relative helicity
227 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBGM 282217
FFWBGM
PAC127-290115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
617 PM EDT WED JUN 28 2006

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WAYNE COUNTY IN NORTHEAST PENNSYLVANIA

* UNTIL 915 PM EDT

* AT 612 PM EDT...A THUNDERSTORM IS PRODUCING HEAVY RAIN IN WAYNE 
COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HANKINS...
  WAYMART...TRESSLARVILLE...STERLING...STARRUCA...STARLIGHT...
  SHERMAN...SHEHAWKEN...RUTLEDGEDALE...PROMPTON...PLEASANT MOUNT...
  LAKE ARIEL...HONESDALE...HIAWATHA...HAWLEY...GREENTOWN...
  EQUINUNK...DAMASCUS...BETHANY...ARLINGTON AND ANGELS.

LAT...LON 4124 7548 4126 7545 4140 7544 4199 7548
      4199 7535 4194 7528 4186 7524 4187 7518
      4181 7508 4178 7511 4177 7506 4163 7506
      4138 7526 4136 7536 4132 7532 4124 7536
      4124 7548

$$

PADAVONA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 3:22 PM EDT, 2 hours 55 minutes earlier.

Area forecast discussion, Jun 28, 3:22 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
322 PM EDT WED JUN 28 2006

.SHORT TERM (TONIGHT - FRIDAY)...

TROPICAL CONNECTION NOW BROKEN...AT LEAST TO OUR FCST AREA...BUT THE
UPPER TROF REMAINS. SO...WHILE THE IMMEDIATE THREAT OF WIDESPREAD
HEAVY RAIN HAS PASSED...INSTABILITY REMAINS WITH THE JUICY SURFACE
CONDITIONS AND THE COOLER AIR AND ENERGY ALOFT ASSOCIATED WITH THE
UPPER TROF.

CONV IS SOMEHWAT INHIBITED THIS AFTN ARND THE EDGE OF THE TROPICAL
PLUME AND SNDGS DO SHOW SOME CAPPING. THIS WILL KEEP BRDRLINE SVR
CONV OVER WRN NY FROM AFFECTING THE FCST...ALTHOUGH I BELIEVE THIS
CAP WILL SLOWLY ERODE LTR THIS EVENING AND THU ALLOWING SCT CONV TO
DVLP...ESP WITH AFTN HTG.

AXIS OF THE UPPER TROF PASSES LATE THU AND EARLY FRI ALLOWING FOR
SOME SFC AND UPPER RDDG TO BUILD. WHILE MODELS ARE DRY...GIVEN THE
LEFTOVER LLVL MOISTURE AND BLO NRML HGTS...FELT AS THOUGH A
MENTION OF A SHWR...AT LEAST A SLGT CHANCE...WAS APPROPRIATE.

FLWD BLENDED MOS GUID FOR TEMPS...WITH A LEAN TWRD THE MAV.

MORFORD

&&
.AVIATION (28/18Z TO 29/18Z)...

VFR CONDITIONS PREVAIL THIS AFTN AT ALL SITES WITH SCT/BKN CU.
SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS WESTERN NY AND FURTHER
WEST THIS AFTN. IT IS POSSIBLE THAT A FEW TAF SITES MAY SEE A
THUNDERSTORM LATE THIS AFTN THRU EARLY EVENING. HAVE INCLUDED CB CLD
GROUPS TO HINT AT THIS POSSIBILITY. TAFS WILL BE AMENDED IF NEEDED
IF THE THREAT OF RAIN OR A THUNDERSTORM BECOMES HIGHER AT ANY
LOCATION. SOME FOG OVERNIGHT MAY REDUCE CIGS OR VISBY TO MVFR LEVELS
OR POSSIBLY LOWER...ESPECIALLY AT ELM. NEXT ISSUANCE MAY INCLUDE
GREATER POSSIBILITY IF NEEDED. CHC OF SHRA OR TSRA AGAIN THURSDAY
AFTN.

&&

.LONG RANGE (FRI NIGHT - TUESDAY)...

WRN U.S.RIDGE WILL PERSIST WHICH MEANS THAT THE FCST AREA WILL
REMAIN UNDER THE INFLUENCE OF BROAD UPPER TROUGH THRU THE PERIOD
WITH CHCS FOR SHRA OR TSRA FOR A GOOD PART OF THE TIME. FRI AND SAT
MAY WORK OUT TO BE DRY FOR THE MOST PART BEFORE A SERIES OF
LOWS/DISTURBANCES BRINGS CHCS FOR PRECIP SUNDAY INTO EARLY NEXT
WEEK. WITH AMPLE LOW LEVEL MOISTURE IN PLACE TO FUEL TSRA ACTIVITY,
WILL NEED TO WATCH FOR MCS DEVELOPMENT THAT MAY AFFECT THE AREA FROM
THE UPPER MIDWEST.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...NONE.
.PA...NONE.

&&
Hazardous weather outlook, Jun 28, 4:54 AM EDT, 13 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
454 AM EDT WED JUN 28 2006

NYZ009-018-024-025-036-037-044>046-055>057-062-PAZ038>040-043-044-
047-048-072-290900-
NORTHERN ONEIDA-ONONDAGA-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-
CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
454 AM EDT WED JUN 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

VERY HEAVY RAINFALL WILL CONTINUE ACROSS THE AREA INTO THIS
AFTERNOON. THE FLASH FLOOD THREAT WILL CONTINUE THROUGH NOON
TODAY...BEFORE DIMINISHING THIS AFTERNOON. WIDESPREAD RIVER
FLOODING WILL CONTINUE...WITH MODERATE TO MAJOR FLOODING FORECAST
FOR MANY RIVERS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND
STATEMENTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY IN SUPPORT OF HEAVY
RAINFALL AND FLOODING. RAINFALL SPOTTERS ARE ENCOURAGED TO REPORT
RAINFALL AMOUNTS OF ONE INCH OR GREATER TO THE NATIONAL WEATHER
SERVICE IN BINGHAMTON.

NYZ015>017-022-023-290900-
YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER-
454 AM EDT WED JUN 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS MAY PRODUCE LOCALLY HEAVY RAINFALL EARLY THIS
MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

PB

In the hours before

Special weather statement, Jun 28, 5:55 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
555 PM EDT WED JUN 28 2006

NYZ016-282230-
SENECA NY-
555 PM EDT WED JUN 28 2006

* AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED 11 MILES
  WEST OF GENEVA...AND MOVING EAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  BORDER CITY AND EAST GENEVA AT 610 PM EDT...
  JUNIUS AND PACKWOOD CORNERS AT 615 PM EDT...
  WATERLOO AT 620 PM EDT...
  MAGEE AND SENECA FALLS AT 625 PM EDT...
  HALSEY CORNERS AND LEHIGH VLY JCT AT 630 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 10:51 PM EDTFlash Flood WarningBGMBradford, Lackawanna, Luzerne, Susquehanna, Wayne, Wyoming6 hr
Jun 28, 3:17 AM EDTFlash Flood WarningBGMPike6 hr
Jun 28, 4:46 AM EDTFlash Flood WarningBGMBradford, Lackawanna, Luzerne, Susquehanna, Wayne, Wyoming6 hr
Jun 28, 8:50 AM EDTFlash Flood WarningBGMBradford, Lackawanna, Luzerne, Pike, Susquehanna, Wayne and 1 more6 hr

Nearby

Flash Flood Warnings in Pennsylvania, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.